Does the antibiotic Macrobid cause yeast infections?

Answers (2)

22 Mar 2010

It is unlikely to. Macrobid (nitrofurantoin) is an antibacterial agent specific for urinary tract infections.

It is not a broad spectrum antibiotic so is unlikely to cause a yeast infection.
You should see your doctor or pharmacist if you suspect you have a yeast infection.
See: http://www.drugs.com/enc/vaginal-yeast-infection.html

Votes: +0

8 Oct 2012

Although the information available about Macrobid states that it is unlikely to cause a yeast infection, I did get one while using it for a UTI. So, in the future, if I'm ever prescribed Macrobid again, I WILL be asking for a Diflucan to go with it. Hope this helps!

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Is Clotrimazole Topical solution safe to treat ear yeast infection in a 4 year old?

My 4 year old had tubes placed in both ears and adenoids removed about 2 weeks ago, he was prescribed antibiotic (zithromax) and ear drops antibiotic ...

1 answer 27 May 2011

Is it normal to be prescribed Macrobid 100 mg, 2 x daily for 10 days and then 1 per day for 80 days?

My mother-in-law had a bladder infection for over 2 years and her doctor has been treating her with different antibotics to try and clear it up. Now ...

1 answer 15 Jun 2014

Can clindamycin cause vaginal yeast infection?

my dentist prescribed this antibiotic after a rootcanal to prevent an infection. a week later i had a vaginal yeast infection starting

4 answers 18 Dec 2014

Do I still have a yeast infection or is this the monistat still oozing out?

So a few weeks ago i was diagnosed with BV and a yeast infection. While taking BV antibiotics i developed a yeast infection and while taking the ...

0 answers 18 Jan 2015